Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 134, NWS Pueblo, CO

July 5, 2019El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 5, 2019, 6:12 PM MDT for El Paso County, Colorado. It was in force for 33 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2019, 6:12 PM MDT (00:12 UTC)
Expired
Jul 5, 2019, 6:45 PM MDT
In force
33 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:14 PM MDTHAIL 1.253 Ssw Black Forest, CO
Jul 5, 6:16 PM MDTHAIL 12 Sw Black Forest, CO
Jul 5, 6:19 PM MDTHAIL 23 Wsw Black Forest, CO
Jul 5, 6:28 PM MDTHAIL 13 N Black Forest, CO
Jul 5, 6:30 PM MDTHAIL 13 Nw Black Forest, CO
Jul 5, 6:30 PM MDTHAIL 2.52 N Black Forest, CO
Jul 5, 6:39 PM MDTHAIL 14 Nne Black Forest, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 3:36 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2019-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1859 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1778 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.6
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted.

283 
WUUS55 KPUB 060012
SVRPUB
COC041-060045-
/O.NEW.KPUB.SV.W.0134.190706T0012Z-190706T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
612 PM MDT Fri Jul 5 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  North central El Paso County in east central Colorado...

* Until 645 PM MDT.

* At 612 PM MDT, a severe thunderstorm was located over northern
  Colorado Springs, moving northeast at 20 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Northern Colorado Springs, Peyton and Black Forest. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3905 10433 3891 10476 3901 10484 3913 10470
      3913 10441
TIME...MOT...LOC 0012Z 231DEG 17KT 3898 10473 

HAIL...1.50IN
WIND...60MPH
 
$$

BL
2 follow-up statements
401 
WWUS55 KPUB 060021
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
621 PM MDT Fri Jul 5 2019

COC041-060045-
/O.CON.KPUB.SV.W.0134.000000T0000Z-190706T0045Z/
El Paso CO-
621 PM MDT Fri Jul 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTH CENTRAL EL PASO COUNTY...

At 620 PM MDT, a severe thunderstorm was located over Black Forest,
or 13 miles northeast of Colorado Springs, moving northeast at 20
mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Northern Colorado Springs, Peyton and Black Forest. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 3905 10433 3891 10476 3901 10484 3913 10470
      3913 10441
TIME...MOT...LOC 0020Z 231DEG 17KT 3901 10469 

HAIL...2.50IN
WIND...60MPH
 
$$

BL
458 
WWUS55 KPUB 060032
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
632 PM MDT Fri Jul 5 2019

COC041-060045-
/O.CON.KPUB.SV.W.0134.000000T0000Z-190706T0045Z/
El Paso CO-
632 PM MDT Fri Jul 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTH CENTRAL EL PASO COUNTY...

At 632 PM MDT, a severe thunderstorm was located near Black Forest,
or 17 miles northeast of Colorado Springs, moving northeast at 20
mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Northern Colorado Springs, Peyton and Black Forest. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3892 10472 3903 10481 3913 10470 3913 10441
      3905 10433
TIME...MOT...LOC 0032Z 231DEG 17KT 3905 10463 

HAIL...1.50IN
WIND...60MPH
 
$$

BL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:08 PM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 5, 3:08 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
308 PM MDT Fri Jul 5 2019

.SHORT TERM...(This evening through Saturday)
Issued at 252 PM MDT Fri Jul 5 2019

Currently...Plenty of llvl moisture to tap into along the eastern
mts...I-25 corridor and the eastern plains this afternoon as
evidenced by the easterly surface winds and dewpoints in the 50s and
60s. Temps have climbed into the 80s as of 2 pm, and convection is
starting to get organized over the southern Sangres and the Raton
Mesa.

Tonight and Tomorrow...Pattern remains the same over the next 24
hrs, as the upper ridge of high pressure persists over TX and OK.
Easterly upslope flow will continue across the eastern plains
through tomorrow, keeping the llvl moisture pool in place. Ongoing
convection is expected to blossom and propagate east across the
plains later this aftn and eve, and continue until around midnight.
Latest SPC outlook has much of the plains in a Slight risk for
severe weather tonight, and a severe thunderstorm watch is likely
for strong damaging winds and large hail. There will be a lull in
activity overnight with just some isolated showers possible across
the far east, as well as the chance for some lower clouds banked up
the eastern slopes of the e mts overnight into tomorrow morning.
Tomorrow the area repeats the whole process, and SPC currently
paints all of the plains in a Marginal risk box. The one thing to
watch for, however, will be whether or not the plains will be under
thick enough cloud cover and remain too stable for convection to
explode once again. For now will plan on a repeat performance
beginning late tomorrow morning.

For the San Luis Valley, Lake and Chaffee Counties and the
Continental Divide, these areas have been somewhat shielded from all
the activity recently due to the llvl moisture pooling east of the
southern Front Range. Convection this evening should be isolated at
best, with clear skies overnight. Isolated to low-end scattered
convection will likely develop by midday over the higher peaks.

Area burn scars will continue to be threatened with any slow-moving
thunderstorms that develop, as precipitable water amounts are
increasing. Events scheduled across the region this weekend should
remain vigilant of rapidly changing weather conditions.

Minimum temps tonight are expected to drop into the 40s to around
50F for the high valleys, and 50s to lower 60s for the plains.
Latest guidance indicates slightly cooler conditions tomorrow, with
highs in the 70s for the high valleys and 70s to lower 80s for the
plains. Moore

.LONG TERM...(Saturday night through Friday)
Issued at 252 PM MDT Fri Jul 5 2019

Moisture increases for Saturday and Sunday across southern CO as
southwesterly flow taps deeper moisture from the south and shortwave
trof across southern CA works its way northeastward around the the
northwest periphery of the southern U.S. upper high.  Arrival of
this feature Saturday afternoon appears to time well with solar
heating and destabilization for another round of afternoon
thunderstorms, this time with more activity across the mountains and
valleys as precipitable waters increase from .25 to .50 today to .50
to .75 on Saturday.  Both NAM and GFS indicate at H5 jet feature
lifting up from NM Saturday afternoon towards the Raton Mesa
region which will also provide forcing for storms, reasonable
steering flow aloft to keep storms moving, and increased flow
aloft to result in stronger deep layer shears for storm
organization. Highest CAPE and shear will be along and east of the
southeast mountains with 1000-1500+ J/kg and 30-40 kts of deep
layer shear. There are some uncertainties with regard to presence
of a CAP across the plains which may suppress thunderstorms to
along the Raton and points southward as portrayed in the NAMNest.
GFS portrays a wetter more active pattern for the southeast
plains through the evening. Will just have to see how things
progress over the next 24 hours to determine severe potential, but
either way, it does appear to be an active day for thunderstorms
over the mountains with the potential for flash flooding on burn
scars should they take a direct hit, and perhaps at least a
marginal risk for severe thunderstorms across the eastern half of
the district if instability can be realized.

Sunday appears to have a little less forcing, but still plenty of
moisture as precipitable waters increase a tad more across the
mountains.  Looks like another active day for thunderstorms across
the mountains with weaker flow aloft resulting in lower deep layer
shears and slower storm motions. Think threat this day will
revolve more around burn scar flash flooding.

Monday marks the beginning of a short lived drying trend.  Another
shortwave trough dampens out as it moves across western and northern
CO.  With decent forcing this day, suspect mountain convection will
be active again and burn scars will need to be monitored closely for
the ever persistent flash flood threat.  Drier air works in for
Tuesday and Wednesday which should result in more isolated high
based thunderstorms across the mountains and adjacent plains
producing gusty winds and lightning. Will still need to watch for
the potential for dry line thunderstorms across the far eastern
plains on Wednesday.

Upper high center builds northward and re-establishes over CO
through late week.  The heat will turn up once again across CO while
pattern recognition suggests the monsoon tap will sets up across AZ
and UT at some point. Expect moisture to recycle within the upper
high to provide better chances for slow moving mountain
thunderstorms towards the end of the week with GFS suggesting an
eastward shift of the upper high and perhaps a more sustained tap
of monsoon moisture into next weekend. Time will tell. -KT

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 252 PM MDT Fri Jul 5 2019

VFR conditions expected across much of the forecast area over the
next 24 hrs, including the three main TAF sites of KCOS, KPUB and
KALS. Thunderstorm activity is forecast to continue along the I-25
corridor and eastern plains until 03-04z tonight as activity
propagates east. Areas where storms do develop will see temporary
IFR conditions due to reduced vsby and lowered cigs. There is also
the chance for MVFR conditions due to lowered cigs late tonight
along the I-25 corridor, affecting KCOS and KPUB after 09z-10z.
Isolated storms will once again develop over the peaks of the
eastern mts between 17z-18z tomorrow. Moore

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...KT
AVIATION...MOORE
Hazardous weather outlook, Jul 5, 11:08 AM MDT, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1108 AM MDT Fri Jul 5 2019

COZ058>089-093>099-061715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1108 AM MDT Fri Jul 5 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms will be possible over the Sangre de Cristo
mountains and the central mountains this afternoon and evening, with
scattered thunderstorms expected this afternoon and into the late
night hours over the Pikes Peak region and the plains.  The main
storm risks will be lightning, gusty outflow winds, and with some of
the stronger storms, small hail.  However, there will be a chance
for severe storms across the plains, with the greatest risk likely
being from El Paso County to Crowley, Bent, Kiowa and Prowers
Counties. The main severe risks will be hail up to the size of
golf balls, and winds gusts around 60 mph.

High river flows from snow melt runoff will continue today, with
portions of the Arkansas River and the Rio Grande running high. Some
minor flooding is expected in the lower Arkansas River Valley near
Avondale.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous showers and thunderstorms can be expected
across the area Saturday and Sunday, mainly in the afternoon and
evening hours. On Saturday, the best coverage of storms will be
across eastern mountains and plains, while on Sunday areas over
and near the higher terrain look to have the best coverage of
storms. With ample available moisture, storms will be capable of
producing heavy rainfall, leading to the potential for flash
flooding, especially if storms move across the newer burn areas
of the Spring, Junkins or Hayden Pass burn scars. Other storm
threats will be dangerous cloud to ground lightning, gusty outflow
winds up to 50 mph, with hail to the size of nickels possible
with the stronger storms.

For Monday through Thursday, a warmer and drier weather pattern
starts to take shape. However, there will continue to be daily
thunderstorm chances, with the best coverage of storms over and
near the higher terrain in the afternoon and evening hours. The
main storm threats through this period will be lightning and gusty
winds up to 50 mph, with stronger storms capable of producing
small hail and locally heavy rain.

Rivers and streams will continue to flow high due to snow melt run
off through the next several days.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening, over the southeast plains.

27/31

In the hours before

Special weather statement, Jul 5, 3:20 PM MDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
320 PM MDT Fri Jul 5 2019

COZ088-094-052200-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
320 PM MDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 400 PM MDT...

At 319 PM MDT, Doppler radar was tracking a strong thunderstorm over
Trinchera, or 22 miles northwest of Des Moines, moving east at 15
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Branson and Trinchera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3718 10410 3726 10384 3700 10375 3700 10408
TIME...MOT...LOC 2119Z 257DEG 11KT 3706 10401

MOORE
Special weather statement, Jul 5, 5:10 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
510 PM MDT Fri Jul 5 2019

COZ081-084-052330-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
510 PM MDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
530 PM MDT...

At 510 PM MDT, Doppler radar was tracking a strong thunderstorm over
Palmer Lake, or 20 miles north of Colorado Springs, moving east at 30
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Monument, Palmer Lake and Gleneagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3902 10465 3909 10503 3913 10503 3913 10465
TIME...MOT...LOC 2310Z 268DEG 27KT 3912 10494

BL
Special weather statement, Jul 5, 5:17 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
517 PM MDT Fri Jul 5 2019

COZ074-075-088-052345-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
517 PM MDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 545 PM MDT...

At 517 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 25 miles south of Indian Creek on the southeastern
Spring Brun Scar, moving north at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Stonewall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3700 10492 3704 10514 3725 10514 3722 10482
TIME...MOT...LOC 2317Z 183DEG 15KT 3709 10503

MOORE
Special weather statement, Jul 5, 5:28 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
528 PM MDT Fri Jul 5 2019

COZ085-086-060000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
528 PM MDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES UNTIL 600 PM MDT...

At 528 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hanover, or 22 miles north of Pueblo, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hanover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3850 10462 3864 10467 3875 10431 3852 10422
TIME...MOT...LOC 2328Z 261DEG 24KT 3858 10454

BL
Special weather statement, Jul 5, 5:54 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
554 PM MDT Fri Jul 5 2019

COZ084-085-060030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
554 PM MDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
630 PM MDT...

At 553 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hanover, or 19 miles southeast of Colorado Springs, moving northeast
at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Schriever AFB, Ellicott and Hanover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3860 10450 3869 10463 3894 10441 3876 10414
TIME...MOT...LOC 2353Z 224DEG 17KT 3870 10450

BL
Special weather statement, Jul 5, 5:57 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
557 PM MDT Fri Jul 5 2019

COZ084-085-060030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
557 PM MDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
630 PM MDT...

At 557 PM MDT, Doppler radar was tracking a strong thunderstorm over
Black Forest, or 13 miles northeast of Colorado Springs, moving
northeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Northern Colorado Springs, Air Force Academy, Black Forest and
Peyton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3907 10431 3887 10478 3897 10486 3913 10466
      3913 10438
TIME...MOT...LOC 2357Z 229DEG 22KT 3900 10470

BL

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:29 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 5, 6:31 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 5, 6:35 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Jul 5, 6:43 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo33 min
Jul 5, 6:48 PM MDTSpecial Weather StatementPUBEl Paso42 min
Jul 5, 7:14 PM MDTSpecial Weather StatementPUBTeller46 min
Jul 5, 7:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 5, 7:24 PM MDTSpecial Weather StatementPUBBaca96 min
Jul 5, 7:30 PM MDTSevere Thunderstorm WarningPUBBaca60 min
Jul 5, 7:31 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 5, 7:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 5, 7:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 5, 8:01 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 5, 8:16 PM MDTSevere Thunderstorm WarningPUBEl Paso29 min
Jul 5, 8:18 PM MDTSpecial Weather StatementPUBEl Paso42 min
Jul 5, 8:38 PM MDTSpecial Weather StatementPUBEl Paso37 min
Jul 5, 8:45 PM MDTSpecial Weather StatementPUBEl Paso45 min
Jul 5, 8:49 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo41 min
Jul 5, 8:52 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo23 min
Jul 5, 9:31 PM MDTSpecial Weather StatementPUBCrowley29 min
Jul 5, 9:36 PM MDTSpecial Weather StatementPUBKiowa84 min
Jul 5, 9:47 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo28 min
Jul 5, 10:16 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo29 min
Jul 5, 10:45 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo45 min
Jul 5, 10:57 PM MDTSpecial Weather StatementPUBKiowa48 min
Jul 5, 11:30 PM MDTSpecial Weather StatementPUBOtero45 min
Jul 6, 12:22 AM MDTSpecial Weather StatementPUBProwers23 min
Jul 6, 12:37 AM MDTSpecial Weather StatementPUBOtero38 min
Jul 6, 12:39 PM MDTAreal Flood AdvisoryPUBHuerfano2 hr
Jul 6, 1:01 PM MDTSpecial Weather StatementPUBChaffee44 min
Jul 6, 2:15 PM MDTSpecial Weather StatementPUBLas Animas45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.